Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

Second-order absorbing boundary conditions for the wave equation in a rectangular domain


Author: Dongwoo Sheen
Journal: Math. Comp. 61 (1993), 595-606
MSC: Primary 65M60
MathSciNet review: 1192975
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study finite element methods for the wave equation in a rectangular domain with a second-order absorbing boundary condition imposed on the boundary. For this problem there seems to be no known finite element method, although many finite difference methods have been proposed. A third-order energy, however, will be introduced which will be utilized to reduce our original second-order problem to a first-order symmetric dissipative hyperbolic system. Then, for this first-order system a weak formulation will be given and continuous-time and discrete-time Galerkin procedures will be investigated. Error estimates will also be given.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65M60

Retrieve articles in all journals with MSC: 65M60


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1993-1192975-5
PII: S 0025-5718(1993)1192975-5
Keywords: Finite element method, absorbing boundary conditions, higher-order energy
Article copyright: © Copyright 1993 American Mathematical Society